MAUDE Adverse Event Report: ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR

ZOLL CIRCULATION AUTOPULSE PLATFORM RESUSCITATION; CARDIAC CHEST COMPRESSOR
Model Number MODEL 100
Medical Device Problem Codes Use of Device Problem (1670); Visual Prompts will not Clear (2281)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The autopulse platform in complaint was returned to zoll on april 20, 2021 for investigation.However, investigation is still in progress.A supplemental report will be filed when investigation has been completed.
 
Event or Problem Description
During shift check, the autopulse platform (s/n (b)(4)) did not retract the lifeband and displayed a fault code 16 (timeout moving to take-up position) error message.It was additionally reported that the autopulse platform displayed a user advisory (ua) 45 (not at "home" position after power-on/restart) error message.To troubleshoot, the lifeband was replaced, but the issue persisted.As per the customer, the autopulse platform is stored inside their helicopter.No patient involvement.
 
Additional Manufacturer Narrative
The reported complaint of "the autopulse platform (s/n (b)(6)) did not retract the lifeband and displayed a fault code 16 (timeout moving to take-up position) error message" was confirmed based on the review of the archive data and during functional testing.The root cause of the reported complaint was the defective drivetrain motor, likely attributed to wear and tear.The autopulse platform was manufactured in january 2016 and has exceeded its expected service life of 5 years.User mishandling/neglect cannot be ruled out.A review of the autopulse platform archive revealed that daily checks were not performed regularly.Also, there is no documented report showing that regular preventative maintenance (pm) was performed since the autopulse platform was acquired by the customer in 2016.As per the customer, the autopulse platform was stored in their helicopter.Environmental factors such as humidity and moisture inside the helicopter are unknown.Performing regular daily checks and storing the device in a place with low humidity and/or storing the platform in a soft carrying case could extend the life of the drivetrain.The lack of proper maintenance possibly allowed degradation of the mechanical components of the drivetrain to occur, leading to eventual brake seizure and the occurrence of the fault code 16.The reported complaint of "the autopulse platform displayed user advisory (ua) 45 (not at "home" position after power-on/restart)" was confirmed based on the review of the archive data but was not confirmed during functional testing.Based on the archive data files, the customer was able to clear the ua45 advisories before sending the platform to zoll.User advisory is normally a clearable advisory message and is designed into the platform to alert the operator that autopulse has detected one of several conditions.Per the autopulse® resuscitation system model 100 user guide, if the driveshaft is not at its home position when the autopulse is powered on, a user advisory (45) will occur.This user advisory will persist until the driveshaft is returned to its home position.To clear a user advisory (45) pull up on the lifeband until the chest bands are fully extended (thereby moving the driveshaft back to its home position), and then restart.Visual inspection of the returned autopulse platform was performed.Unrelated to the reported complaint, it was noted that the front enclosure was cracked, and one of the screw fittings mounting the battery compartment to the top cover of the autopulse platform was broken.The observed physical damages appeared to be the characteristics of harsh impact due to user mishandling.The front enclosure and the battery compartment will be replaced to address the observed damages.A review of the autopulse platform archive was performed and revealed the last time the autopulse platform was powered up was on 29 january 2021.The autopulse platform was powered on multiple times with fault code 16 (timeout moving to take-up position) and user advisory (ua) 45 (not at "home" position after power-on/restart) error messages; thus, confirming the reported complaints.The autopulse failed functional testing as the platform was unable to retract the known good lifeband and initiate compressions due to fault code 16 error message displayed during take-up; thus, confirming the reported complaint.To remedy the fault, the defective drivetrain motor will need to be replaced.The reported ua45 was not replicated during any stages of the functional testing.Unrelated to the reported complaint, the platform failed the load cell characterization test procedure.The root cause was due to the defective load cells, likely attributed to mishandling such as a drop.Both load cells will be replaced to resolve the issue.Awaiting the customer's approval for repair.Historical complaints were reviewed for service information related to the reported complaint, and there was no previous history of complaints reported for autopulse with serial number (b)(6).

Brand Name
AUTOPULSE PLATFORM RESUSCITATION
Common Device Name
CARDIAC CHEST COMPRESSOR
Manufacturer (Section D)
ZOLL CIRCULATION
2000 ringwood ave.
san jose CA 95131
MDR Report Key11825182
Report Number3010617000-2021-00400
Device Sequence Number1061117
Product Code DRM
UDI-Device Identifier00849111001113
UDI-Public00849111001113
Combination Product (Y/N)N
Initial Reporter CountrySP
PMA/510(K) Number
K112998
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source company representative,foreig
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 06/18/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberMODEL 100
Device Catalogue Number8700-0740-10
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/20/2021
Initial Date Received by Manufacturer 04/20/2021
Supplement Date Received by Manufacturer06/01/2021
Initial Report FDA Received Date05/14/2021
Supplement Report FDA Received Date06/18/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1